Pseudoephedrine-induced Ventricular Tachycardia
Meryem Tahmaz 1 * , B Kumbasar 1, Savas Ozturk 1, Rumeyza Kazancioglu 2
More Detail
1 Haseki Training And Research Hospital, Istanbul, Turkey2 Bezmialem Vakif University, Faculty of Medicine, Department of Nephrology, Istanbul, Turkey* Corresponding Author

Abstract

Here, we report an unusual cause of ventricular tachycardia which had developed following pseudoephedrine intake. A 55 year old male patient was admitted to the emergency department with complaints of sustained palpitation. Monitorization records revealed ventricular tachycardia of 214 beats per minute. He had been suffering upper respiratory tract symptoms for the last two days. Palpitation had started an hour later following the ingestion of cold remedy drug, which included pseudoephedrine, and serious dyspnea gradually occurred. He had ischemic heart disease and peripheral arterial disease but he did not have a history of arrhythmia, any palpitation, diabetes mellitus or hypertension. Initially, lidocaine and later amiodorone infusion was administered but medical cardioversion was not successful. Sinus rhythm was provided after electrical cardioversion with 200 joule. Thereafter the patient was stable.

License

This is an open access article distributed under the Creative Commons Attribution License which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Article Type: Case Report

EUR J GEN MED, 2013, Volume 10, Issue Supplement 1, 77-80

https://doi.org/10.29333/ejgm/82315

Publication date: 09 Jan 2013

Article Views: 1710

Article Downloads: 1665

Open Access References How to cite this article